Alert archive / Florida / Small Craft Advisories in 2012
Small Craft Advisory 17, NWS Tampa Bay, FL
NWS Tampa Bay, FL issued this small craft advisory at May 11, 2012, 3:40 PM EDT. It took effect at May 11, 2012, 10:00 PM EDT. It was in force for 13 hr.
The area
The counties it named.
The facts
- Issued
- May 11, 2012, 3:40 PM EDT (19:40 UTC)
- In effect from
- May 11, 2012, 10:00 PM EDT
- Expired
- May 12, 2012, 11:00 AM EDT
- In force
- 13 hr
- Issued by
- NWS Tampa Bay, FL
The text
As transmitted, in the capitals the NWS used until 2016.
060 WHUS72 KTBW 111940 MWWTBW URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL 340 PM EDT FRI MAY 11 2012 ...SMALL CRAFT ADVISORY IN EFFECT TONIGHT THROUGH SATURDAY MORNING... .STRONG HIGH PRESSURE MOVING INTO THE SOUTHWEST ATLANTIC WILL BRING INCREASING EASTERLY WINDS TO THE GULF WATERS TONIGHT. ELEVATED WINDS WILL PERSIST THROUGH MID MORNING SATURDAY BEFORE DIMINISHING AS THE HIGH PRESSURE MOVES EAST. GMZ850-853-870-873-121500- /O.NEW.KTBW.SC.Y.0017.120512T0200Z-120512T1500Z/ TARPON SPRINGS TO SUWANNEE RIVER OUT 20 NM- ENGLEWOOD TO TARPON SPRINGS OUT 20 NM- TARPON SPRINGS TO SUWANNEE RIVER OUT 20 TO 60 NM- ENGLEWOOD TO TARPON SPRINGS OUT 20 TO 60 NM- 340 PM EDT FRI MAY 11 2012 ...SMALL CRAFT ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 11 AM EDT SATURDAY... THE NATIONAL WEATHER SERVICE IN TAMPA BAY RUSKIN HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 11 AM EDT SATURDAY. * WINDS AND WAVES: INCREASING FROM THE EAST AT 20 TO 25 KNOTS WITH SOME HIGHER GUSTS AFTER MIDNIGHT TONIGHT. SEAS BUILDING TO 2 TO 4 FEET IN THE NEARSHORE WATERS AND 3 TO 5 FEET WELL OFFSHORE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/TAMPA
3 follow-up statements
262 WHUS72 KTBW 120835 MWWTBW URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL 435 AM EDT SAT MAY 12 2012 ...SMALL CRAFT ADVISORY IN EFFECT EARLY THIS MORNING... .STRONG HIGH PRESSURE MOVING INTO THE SOUTHWEST ATLANTIC OCEAN WILL CONTINUE THE BREEZY EASTERLY WINDS ACROSS THE GULF WATERS EARLY THIS MORNING. ELEVATED WINDS WILL LIKELY RETURN TONIGHT INTO EARLY SUNDAY MORNING BEFORE DIMINISHING AS THE HIGH PRESSURE MOVES EAST. GMZ850-853-120945- /O.CAN.KTBW.SC.Y.0017.000000T0000Z-120512T1500Z/ TARPON SPRINGS TO SUWANNEE RIVER OUT 20 NM- ENGLEWOOD TO TARPON SPRINGS OUT 20 NM- 435 AM EDT SAT MAY 12 2012 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN TAMPA BAY RUSKIN HAS CANCELLED THE SMALL CRAFT ADVISORY. EASTERLY WINDS HAVE DIMINISHED SOME...BUT WILL REMAIN BETWEEN 15 AND 20 KNOTS EARLY THIS MORNING. THEREFORE...SMALL CRAFT SHOULD CONTINUE TO EXERCISE CAUTION THIS MORNING. $$ GMZ870-873-121500- /O.CON.KTBW.SC.Y.0017.000000T0000Z-120512T1500Z/ TARPON SPRINGS TO SUWANNEE RIVER OUT 20 TO 60 NM- ENGLEWOOD TO TARPON SPRINGS OUT 20 TO 60 NM- 435 AM EDT SAT MAY 12 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EDT THIS MORNING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EDT THIS MORNING. * WINDS AND WAVES: EAST WINDS AT AROUND 20 KNOTS WITH SOME HIGHER GUSTS WILL CONTINUE EARLY THIS MORNING WITH SEAS OF 3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/TAMPABAY
136 WHUS72 KTBW 121426 MWWTBW URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL 1026 AM EDT SAT MAY 12 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EDT THIS MORNING... .STRONG HIGH PRESSURE MOVING INTO THE WESTERN ATLANTIC WILL SUPPORT A BREEZY EASTERLY WIND FLOW ACROSS THE GULF WATERS THE REMAINDER OF TODAY. LOWER WIND AND SEAS WILL RETURN TO THE WATERS LATER SUNDAY INTO EARLY NEXT WEEK AS HIGH PRESSURE MOVES EAST. GMZ870-873-121530- /O.CON.KTBW.SC.Y.0017.000000T0000Z-120512T1500Z/ TARPON SPRINGS TO SUWANNEE RIVER OUT 20 TO 60 NM- ENGLEWOOD TO TARPON SPRINGS OUT 20 TO 60 NM- 1026 AM EDT SAT MAY 12 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EDT THIS MORNING... * WINDS AND WAVES: EAST WINDS AT AROUND 20 KNOTS WITH SOME HIGHER GUSTS WILL CONTINUE THROUGH LATE MORNING WITH SEAS OF 3 TO 5 FEET. WINDS WILL DIMINISH TO 15 TO 20 KNOTS DURING THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/TAMPA
859 WHUS72 KTBW 121503 MWWTBW URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL 1103 AM EDT SAT MAY 12 2012 GMZ870-873-121615- /O.EXP.KTBW.SC.Y.0017.000000T0000Z-120512T1500Z/ TARPON SPRINGS TO SUWANNEE RIVER OUT 20 TO 60 NM- ENGLEWOOD TO TARPON SPRINGS OUT 20 TO 60 NM- 1103 AM EDT SAT MAY 12 2012 ...SMALL CRAFT ADVISORY HAS EXPIRED... WIND AND SEAS HAVE FALLEN BELOW SMALL CRAFT CRITERIA SO THE SMALL CRAFT ADVISORY HAS BEEN ALLOWED TO EXPIRE. $$ HTTP://WWW.WEATHER.GOV/TAMPA
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before this small craft advisory went out at May 11, 2:09 PM EDT, 1 hour 31 minutes earlier.
Area forecast discussion, May 11, 2:09 PM EDT, 1 hour 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
209 PM EDT FRI MAY 11 2012
.SHORT TERM...
HIGH PRESSURE NORTH OF THE AREA WILL HOLD IN PLACE OVER THE SOUTHERN
MID-ATLANTIC STATES TONIGHT...THEN SHIFT EASTWARD AND OFF THE
CAROLINA COAST ON SATURDAY. THE HIGH WILL THEN SLOWLY EDGE EASTWARD
AND FURTHER INTO THE ATLANTIC THROUGH SUNDAY. ALOFT THE CLOSED UPPER
LEVEL LOW OVER THE SOUTHERN PLAINS STATES THIS AFTERNOON WILL OPEN
UP INTO A BROAD UPPER TROUGH AND SLOWLY PUSH EASTWARD ALONG THE
NORTHERN GULF COAST THROUGH THE WEEKEND.
TONIGHT...
ISOLATED CONVECTION THAT DEVELOPS ALONG THE SEA BREEZE LATE THIS
AFTERNOON AND THIS EVENING IS EXPECTED TO END QUICKLY AFTER SUNSET
WITH LOSS OF DIURNAL HEATING. WE SHOULD SEE AN INCREASE IN HIGH
CLOUD OVERNIGHT AS CONVECTIVE DEBRIS FROM THE LARGE AREA OF
SHOWERS/THUNDERSTORMS OVER THE WESTERN GULF PUSHES INTO THE REGION.
OVERNIGHT LOWS ARE EXPECTED TO BOTTOM OUT IN THE LOW TO MID 60S
INLAND AND IN THE UPPER 60S TO LOWER 70S NEAR THE COAST.
SATURDAY AND SATURDAY NIGHT...
EXPECT A FAIRLY BREEZY DAY ACROSS THE REGION...AS THE PRESSURE
GRADIENT TIGHTENS ACROSS THE STATE. THE STRONGER WINDS WILL LIKELY
KEEP THE SEA BREEZE PINNED RIGHT ALONG THE COAST. THIS IN
COMBINATION WITH PLENTY OF MID/HIGH CONVECTIVE DEBRIS CLOUD SHOULD
LIMIT CONVECTIVE DEVELOPMENT. THE BEST SURFACE CONVERGENCE WILL
FOCUS ACROSS COASTAL ZONES SOUTH OF THE TAMPA METRO...AND WILL
CONTINUE TO MENTION SLIGHT CHANCE POPS DURING THE AFTERNOON/EVENING
HOURS TO ACCOUNT FOR ISOLATED SHOWER/THUNDERSTORM DEVELOPMENT. ANY
CONVECTION SHOULD END QUICKLY IN THE EVENING...WITH RAIN FREE
CONDITION THEN TO FOLLOW OVERNIGHT FOR MOST LOCALES. THE ONE
EXCEPTION IS ACROSS FAR NORTHERN AREAS WHERE SOME
SHOWERS/THUNDERSTORMS COULD DRIFT IN OFF THE GULF TOWARD DAYBREAK
SUNDAY...SO WILL MENTION SLIGHT CHANCE POPS HERE. HIGH TEMPERATURES
ARE EXPECTED TO TOP OUT IN THE UPPER 80S TO AROUND 90...WITH
OVERNIGHT LOWS IN THE LOW TO MID 60S INLAND AND IN THE UPPER 60S TO
LOWER 70S NEAR THE COAST.
SUNDAY...
MODEL SOLUTIONS SHOW INCREASING DEEP LAYER MOISTURE OVERSPREADING
THE AREA ALONG WITH SOME FORCING FOR ASCENT PROVIDED BY DIFFLUENT
FLOW ALOFT. THIS SHOULD RESULT IN BETTER SHOWER/THUNDERSTORM
COVERAGE ACROSS THE REGION...AND AS A RESULT WILL KEEP POPS IN THE
CHANCE RANGE WITH HIGHEST PROBABILITIES DURING THE AFTERNOON HOURS.
HIGH TEMPERATURES ARE EXPECTED TO TOP OUT IN THE MID TO UPPER 80S.
.LONG TERM...
DID NOT MAKE TOO MANY CHANGES TO THE EXTENDED PORTION OF THE
FORECAST. THE GFS CONTINUES TO EXHIBIT RUN TO RUN INCONSISTENCIES
MAKING ITS RELIABILITY QUESTIONABLE AT BEST. THE 12Z ECMWF SHOWED
GOOD CONTINUITY WITH PREVIOUS ECMWF RUNS AND WAS CHOSEN FOR THIS
FORECAST PACKAGE. THIS WOULD FEATURE AN UPPER-LEVEL TROUGH OVER
THE EASTERN U.S. THROUGH AT LEAST WEDNESDAY...WITH THE TROUGH THEN
FORECAST BY BOTH THE GFS AND THE ECMWF TO LIFT OUT BY THURSDAY
WITH RIDGING DEVELOPING OVER THE CENTER OF THE COUNTRY. THAT
SAID...BOTH MODELS ALSO LEAVE A PIECE OF THE TROUGH CUT OFF IN THE
SOUTHERN STREAM WITH CYCLONIC FLOW CONTINUING OVER THE PENINSULA.
BEST RAIN CHANCES SHOULD BE ON MONDAY AS A SURFACE BOUNDARY MOVES
INTO THE SOUTHEASTERN STATES RESULTING IN INCREASED LOW-LEVEL
MOISTURE CONVERGENCE ACROSS THE AREA. COUPLE THAT WITH AN
AFTERNOON SEA BREEZE AND SEE NO REASON WHY SCATTERED THUNDERSTORMS
WOULD NOT DEVELOP DURING THE AFTERNOON.
THE SURFACE BOUNDARY WEAKENS CONSIDERABLY ON TUESDAY AND WEDNESDAY
BUT THE UPPER-LEVEL TROUGH AXIS WILL REMAIN TO OUR WEST. LIGHT
WINDS WILL ALLOW SEA BREEZES TO PUSH WELL INLAND KEEPING THE BEST
RAIN CHANCES EAST OF I-75 EACH AFTERNOON.
BECAUSE OF THE UNCERTAINTIES REGARDING THE EVOLUTION OF THE UPPER
LEVEL TROUGH ON THURSDAY...DECIDED TO TREND TOWARD CLIMATOLOGY AND
SHOW JUST SLIGHT CHANCES FOR THUNDERSTORMS DURING THE AFTERNOON.
&&
.AVIATION...
VFR CONDITIONS WILL PREVAIL FOR THE NEXT 24 HOURS. SCT LCL BKN CU
050-060 THROUGH EARLY THIS EVENING WITH SKIES BECOMING MOSTLY CLEAR
BY MIDNIGHT.
&&
.MARINE...
EASTERLY WINDS ARE EXPECTED TO INCREASE OVER THE MARINE AREA
TONIGHT...AND SMALL CRAFT ADVISORIES OR EXERCISE CAUTION HEADLINES
WILL BE HOISTED FOR ALL WATERS THROUGH SATURDAY MORNING. WE SHOULD
SEE WINDS DROP BELOW HEADLINE THRESHOLDS LATE SATURDAY MORNING...BUT
ANOTHER STRONG EAST-SOUTHEAST SURGE IS EXPECTED SATURDAY NIGHT
THROUGH SUNDAY MORNING AND SMALL CRAFT ADVISORIES OR EXERCISE
CAUTION HEADLINES MAY BE NEEDED ONCE AGAIN. THE PRESSURE GRADIENT
WILL WEAKEN SUNDAY AFTERNOON THROUGH MUCH OF NEXT WEEK...WITH WINDS
AND SEAS EXPECTED TO REMAIN BELOW HEADLINE THRESHOLDS.
&&
.FIRE WEATHER...
BREEZY CONDITIONS ARE EXPECTED SATURDAY...WITH EASTERLY WINDS
REACHING CRITICAL LEVELS BETWEEN 15 AND 20 MPH. RELATIVE HUMIDITY
VALUES HOWEVER ARE EXPECTED TO REMAIN ABOVE 35 PERCENT...SO RED FLAG
CONDITIONS ARE NOT ANTICIPATED. MOISTURE WILL INCREASE ACROSS THE
REGION SUNDAY THROUGH MUCH OF NEXT WEEK...KEEPING RELATIVE HUMIDITY
VALUES ABOVE CRITICAL LEVELS.
&&
.PRELIMINARY POINT TEMPS/POPS...
TPA 70 89 71 86 / 10 10 10 50
FMY 71 90 70 88 / 20 20 20 40
GIF 67 87 68 87 / 10 10 10 50
SRQ 69 90 68 85 / 10 20 20 40
BKV 62 88 63 86 / 10 10 10 50
SPG 73 87 74 85 / 10 10 10 40
&&
.TBW WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GULF WATERS...SMALL CRAFT ADVISORY FROM 10 PM THIS EVENING TO 11 AM EDT
SATURDAY FOR ENGLEWOOD TO TARPON SPRINGS OUT 20 NM-
ENGLEWOOD TO TARPON SPRINGS OUT 20 TO 60 NM-TARPON
SPRINGS TO SUWANNEE RIVER OUT 20 NM-TARPON SPRINGS TO
SUWANNEE RIVER OUT 20 TO 60 NM.
&&
SHORT TERM/MARINE/FIRE WEATHER...JELSEMA
LONG TERM/AVIATION...OGLESBY/REYNESHazardous weather outlook, May 11, 5:48 AM EDT, 9 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL 548 AM EDT FRI MAY 11 2012 FLZ039-042-043-048>052-055>057-060>062-065-GMZ830-850-853-856-870- 873-876-112200- LEVY-CITRUS-SUMTER-HERNANDO-PASCO-PINELLAS-HILLSBOROUGH-POLK- MANATEE-HARDEE-HIGHLANDS-SARASOTA-DE SOTO-CHARLOTTE-LEE- TAMPA BAY WATERS-TARPON SPRINGS TO SUWANNEE RIVER OUT 20 NM- ENGLEWOOD TO TARPON SPRINGS OUT 20 NM- BONITA BEACH TO ENGLEWOOD OUT 20 NM- TARPON SPRINGS TO SUWANNEE RIVER OUT 20 TO 60 NM- ENGLEWOOD TO TARPON SPRINGS OUT 20 TO 60 NM- BONITA BEACH TO ENGLEWOOD OUT 20 TO 60 NM- 548 AM EDT FRI MAY 11 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL AND SOUTHWEST FLORIDA. .DAY ONE...TODAY AND TONIGHT. ...THUNDERSTORM IMPACT... ISOLATED THUNDERSTORMS COULD DEVELOP THIS AFTERNOON...ESPECIALLY ALONG THE SEA BREEZE SOUTH OF SARASOTA. THE MAIN THREATS WITH ANY STORMS THAT DEVELOP WILL BE FREQUENT CLOUD TO GROUND LIGHTNING... GUSTY WINDS AND BRIEF HEAVY RAINFALL. ...WIND AND SEA IMPACT... EASTERLY WINDS WILL INCREASE TONIGHT INTO EARLY SATURDAY WITH CAUTIONARY TO ADVISORY LEVELS EXPECTED. SMALL CRAFT OPERATORS MAY WANT TO POSTPONE TRIPS TONIGHT INTO EARLY SATURDAY. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. ...THUNDERSTORM IMPACT... ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED EACH DAY... ESPECIALLY DURING THE AFTERNOON AND EVENING HOURS. THE MAIN THREATS WITH THESE STORMS WILL CONTINUE TO BE FREQUENT CLOUD TO GROUND LIGHTNING...GUSTY WINDS AND BRIEF HEAVY RAINFALL. ...WIND AND SEA IMPACT... THE BREEZY EASTERLY FLOW WILL PERSIST SATURDAY NIGHT INTO EARLY SUNDAY WITH CAUTIONARY TO ADVISORY LEVELS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY. PRC
The office that day
Everything else NWS Tampa Bay, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 11, 6:43 PM EDT | Special Weather Statement | TBW | Lee | 47 min |
| May 11, 7:22 PM EDT | Special Weather Statement | TBW | Charlotte | 38 min |
Nearby
Small Craft Advisories in Florida, 2012Every small craft advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.